Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 10, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Jun 4, 2007, 6:22 PM EDT for Beaufort County, Hyde County, North Carolina. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2007, 6:22 PM EDT (22:22 UTC)
- Expired
- Jun 4, 2007, 7:00 PM EDT
- In force
- 38 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Counties, with a storm outline in the text
Counties Beaufort County, NC, Hyde County, NC
The radar
The Morehead City radar (KMHX), 94 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 6:27 PM EDT | HAIL 1 | Sydney Crossroads, NC | PUBLIC REPORTED DIME TO QUARTER SIZE HAIL AND WIND GUSTS TO 45 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 10.4 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 1259 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMHX 042223 SVRMHX NCC013-095-042300- /O.NEW.KMHX.SV.W.0010.070604T2222Z-070604T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 622 PM EDT MON JUN 4 2007 THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BEAUFORT COUNTY IN EASTERN NORTH CAROLINA... HYDE COUNTY IN EASTERN NORTH CAROLINA... * UNTIL 700 PM EDT * AT 620 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BELHAVEN...OR ABOUT 21 MILES EAST OF RIVER ROAD...AND MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BELHAVEN BY 630 PM EDT IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-800-889-6889...WHEN YOU CAN DO SO SAFELY. LAT...LON 3562 7671 3544 7672 3538 7602 3563 7601 $$ 8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:49 PM EDT, 3 hours 33 minutes earlier.
Area forecast discussion, Jun 4, 2:49 PM EDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
249 PM EDT MON JUN 4 2007
.SYNOPSIS...
A WEAK BACKDOOR COLDFRONT WILL DROP SOUTH ACROSS EASTERN NORTH CAROLINA
LATE TUESDAY EVENING AND TUESDAY NIGHT. THE FRONT WILL STALL JUST
SOUTH OF THE AREA WEDNESDAY. WEAK HIGH PRESSURE WILL BUILD ALONG THE
MID-ATLANTIC COAST THURSDAY INTO FRIDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
SOME INSTABILITY ACROSS EASTERN NORTH CAROLINA WITH SW FLOW AND
DEWPOINTS IN THE 60S. A COUPLE OF ISOLATED SHOWERS ACROSS THE
EASTERN PIEDMONT AHEAD OF LEE SIDE TROUGH OVER THE CENTRAL
PIEDMONT REGION. SOME OF THESE SHOWERS/TSTMS MAY CLIP OUR FAR
NORTHWESTERN COUNTIES AND WILL HAVE SLGT CHC POPS IN THESE AREAS
THRU THE EVENING HOURS. OVERNIGHT MINS SHOULD RANGE BETWEEN 68 AND
73.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
WEAK BACKDOOR FRONT TO CROSS THE CWA DURING THE OVERNIGHT TUESDAY
NIGHT. WILL INCLUDE SLGT CHC POPS FOR A BROKEN LINE OF WIDELY
SCATTERED SHOWERS OR TSTMS. TEMPS COOL ABOUT 6 TO 8 DEGREES BEHIND
THE FRONTAL BOUNDARY ON WEDNESDAY. ANTICIPATE ENOUGH MOISTURE FOR
A SLGT CHC OF SHOWERS/TSTMS ALONG THE SEABREEZE WEDS AFTERNOON.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
START OFF THE PERIOD UNDER INFLUENCE OF HIGH PRESSURE...WESTERLY
FLOW ALOFT AND UPPER LVL RIDGE WILL LEAD TO HOT AND HUMID
CONDITIONS THROUGH THE WEEKEND. HIGHS TEMPS IN THE LOW/MID 90S
INLAND...MID/UPPER 80S ALONG THE COAST WITH DEWPOINTS AROUND 70.
ITS OFFICIALLY GOING TO FEEL LIKE SUMMER. HAVE LEFT PRECIP OUT OF
THE FORECAST UNTIL SATURDAY AFTERNOON. HPC HAS FORECASTED FRONT
STALLED JUST NORTH OF THE CWA SUNDAY INTO MONDAY. SO HAVE ADDED
SLIGHT CHANCE POPS (20 OR LESS) THROUGH MONDAY.
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
VFR TO PERSIST THROUGH THE NEXT 24 HOURS. ANY SHOWERS/TSTMS WILL
BE ISOLATED. OUTLOOK IS FOR MAINLY VFR THROUGH THE WEEK.
&&
.MARINE...
GFS AND NAM ARE IN GOOD AGREEMENT THROUGH THE SHORT TERM PERIOD WITH
THE NAM WIND SPEEDS JUST A BIT HIGHER SO WENT WITH A BLEND. WEST TO
SOUTHWEST FLOW PREDOMINATES ACROSS THE AREA THIS AFTERNOON AND WILL
CONTINUE THROUGH TUESDAY EVENING. WILL CONTINUE SMALL CRAFT
ADVISORIES FOR ALL AREAS EXCEPT THE ALBEMARLE SOUND...WITH THE
ADVISORIES EXPIRING AT VARIOUS TIMES THROUGH WEDNESDAY MORNING. THE
WEAK BACKDOOR FRONT WILL DROP INTO THE MARINE AREA FROM THE NORTH
TUESDAY NIGHT AND BECOME STATIONARY OVER THE SOUTHERN WATERS
WEDNESDAY. HIGH PRESSURE SURFACE AND ALOFT WILL BUILD OVER THE
SOUTHEAST BEGINNING ON THURSDAY. WINDS WILL BECOME SOUTHERLY WHICH
WILL PUSH THE FRONT NORTH AS A WARM FRONT THURSDAY. SOUTHWEST FLOW
OF 5-15 KNOTS WILL BE THE RULE ACROSS ALL MARINE ZONES FRIDAY AND
SATURDAY.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 AM EDT TUESDAY FOR AMZ135-150.
SMALL CRAFT ADVISORY UNTIL 8 AM EDT WEDNESDAY FOR AMZ152-154-
156.
SMALL CRAFT ADVISORY UNTIL 2 AM EDT WEDNESDAY FOR AMZ158.
&&
SYNOPSIS...CTC
NEAR TERM...CTC
SHORT TERM...CTC
LONG TERM...CLQ
AVIATION...CTC
MARINE...HSAHazardous weather outlook, Jun 4, 4:29 AM EDT, 13 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 429 AM EDT MON JUN 4 2007 NCZ095-098-103-104-050830- CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE- 429 AM EDT MON JUN 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT THERE IS A HIGH THREAT OF RIP CURRENTS ALONG AREA BEACHES TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NCZ029-044>047-079>081-090>094-050830- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO- 429 AM EDT MON JUN 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jun 4, 4:43 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 443 PM EDT MON JUN 4 2007 NCZ046-047-103-042145- TYRRELL-EASTERN DARE-WESTERN DARE- 443 PM EDT MON JUN 4 2007 ...STRONG THUNDERSTORMS WILL AFFECT DARE AND TYRRELL COUNTIES UNTIL 545 PM EDT... AT 443 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS 42 MILES WEST OF KILL DEVIL HILLS...OR ABOUT 20 MILES SOUTHEAST OF EDENTON...MOVING EAST AT 30 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR COLUMBIA AT 455 PM EDT. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE MANNS HARBOR...KITTY HAWK...MANTEO AND WANCHESE. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA ROADWAYS TO AVOID HYDROPLANING. MOST LIGHTNING FATALITIES AND INJURIES OCCUR IN OPEN AREAS OR UNDER TREES. IF OUTDOORS...SEEK SHELTER IN A STURDY BUILDING OR CAR. DO NOT TAKE SHELTER IN SMALL SHEDS...UNDER ISOLATED TREES...OR IN CONVERTIBLE AUTOMOBILES. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA. 8
Special weather statement, Jun 4, 4:51 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 451 PM EDT MON JUN 4 2007 NCZ044-080-042145- PITT-BEAUFORT- 451 PM EDT MON JUN 4 2007 ...STRONG THUNDERSTORMS WILL AFFECT BEAUFORT AND PITT COUNTIES UNTIL 545 PM EDT... AT 451 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS NEAR AYDEN...MOVING EAST AT 30 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR SIMPSON AT 510 PM EDT...GRIMESLAND AT 515 PM EDT...CHOCOWINITY AT 525 PM EDT...WASHINGTON AT 530 PM EDT...WASHINGTON PARK AT 535 PM EDT. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE GREENVILLE AND WINTERVILLE. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA ROADWAYS TO AVOID HYDROPLANING. MOST LIGHTNING FATALITIES AND INJURIES OCCUR IN OPEN AREAS OR UNDER TREES. IF OUTDOORS...SEEK SHELTER IN A STURDY BUILDING OR CAR. DO NOT TAKE SHELTER IN SMALL SHEDS...UNDER ISOLATED TREES...OR IN CONVERTIBLE AUTOMOBILES. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA. 8
Special weather statement, Jun 4, 6:17 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 617 PM EDT MON JUN 4 2007 NCZ046-047-080-081-042315- TYRRELL-WESTERN DARE-BEAUFORT-WESTERN HYDE- 617 PM EDT MON JUN 4 2007 ...STRONG THUNDERSTORMS WILL AFFECT HYDE...BEAUFORT...DARE AND TYRRELL COUNTIES UNTIL 715 PM EDT... AT 617 PM EDT...THERE WERE STRONG THUNDERSTORMS OVER EAST CENTRAL BEAUFORT COUNTY...OR ABOUT 18 MILES EAST OF RIVER ROAD...MOVING EAST AT 35 MPH. ANOTHER DEVELOPING STORM WAS NEAR KILKENNY IN TYRRELL COUNTY. THE STRONG THUNDERSTORMS WILL BE NEAR BELHAVEN...PONZER...GUM NECK...AND LAKE MATTAMUSKEET BY 7 PM. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA ROADWAYS TO AVOID HYDROPLANING. MOST LIGHTNING FATALITIES AND INJURIES OCCUR IN OPEN AREAS OR UNDER TREES. IF OUTDOORS...SEEK SHELTER IN A STURDY BUILDING OR CAR. DO NOT TAKE SHELTER IN SMALL SHEDS...UNDER ISOLATED TREES...OR IN CONVERTIBLE AUTOMOBILES. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA. 8
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 5:40 AM EDT | Coastal Flood Statement | MHX | 12 hr | |
| Jun 4, 5:24 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Pitt | 51 min |
| Jun 4, 5:48 PM EDT | Marine Weather Statement | MHX | 57 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.